Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My hair loss problem reduce up to 80%, but started heavy pee problem. Is this side effect of finpecia ?

Hi Doctor i am taking finpecia 1 mg per day from last 3 days . my mair loss problem reduce upto 80% , but started heavy pee problem . is this side effect ? every 1 hour i have to go toilet . what should i do ? i am 24 years old male.
Mon, 25 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics
Dermatologist 's  Response
Hello Rathin,
Welcome to HealthcareMagic.
First of all you are doing very well (hair loss reduction of 80% in just 3 days is wonderful).
As for the frequent urination, it is not listed as one of the side effects. I have treated hundreds of patients with finasteride (finepecia), but hve not encountered this problem.
This frequent micturition may be due to urniary tract infection or diabetes (unlikely).
Please get your urine tested (routine microscopy and culture) and get your blood sugar done.
Thanks
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello;
welcome to HealthcareMagic
Finpecia is Finasteride a drug used in treatment of prostate enlargement .It is effective to inhibit formation of dihydrotestosterone so is used in androgenic alopecia or male pattern baldness.The increased frequency in urine is a temporary side effect of the medicine;as it mimics urinary track infection.If the hair fall is stopped then consult your doctor regarding the urine problem so that he can advise you to stop the medicine if the proper result of hair loss is achieved .The side effect will revert back to normal after stopping of the medicine.
Thanks
I find this answer helpful
  User's Response
rathin's  Response
Thanks for your quick replay . But doctor i have been suffering from this heavy urination problem after taking this medicine .So its mean it for finpecia medicine . I saw some article about this medicine it may cause liver cancer . thats why i am worried about this .
Dermatologist Dr. Gaurang Krishna's  Response
Do not worry much. It is a very safe medicine.
There are reports of deaths with paracetamol and aspirin, that does not mean that they are not safe. Finasteride has been used for a very long time now and has an excellent safety profile. You can safely take it. Only bothersome side effect is erectile dysfunction which happens in less than 1% of patients is reversible on stopping the treatment.
I find this answer helpful
Dermatologist Dr. Gaurav Patel's  Response
hi
finasteride is safe drug.
urination dont look like any relation with it.
check u r urine and blood sugar -to rule out anything is there.
i dont think it is big problem.
water intake should not be excessive
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI, I AM RAHUL FROM ASSAM.. MY AGE IS 26 AND I AM SUFFERING FROM HAIR LOSS FROM LAST 3 YEARS.. I CONSULTED TO VARIOUS DOCTORS DURING THIS PERIOD AND LASTLY ON JAN 2014 I CONSULTED TO A WELL KNOWN DOCTOR IN GUWAHATI & HE PRESCRIBED ME THE FOLLOWING MEDICINES FOR A COURSE OF 6 MNTHS- 1) KERA XL SERUM 2) MINOKEM-N 5% SOLUTION 3) STIEPROX LIQUID 4) HAIRBLESS TABLETS 5) PROHAIR TABLETS. MY QUESTION IS- 1)MY HAIRFALL GOT REDUCED TO 80% AFTER THIS MEDICINES, BUT WILL I SUFFER AGAIN WITH HAIRFALL PROBLEM IF I STOP THIS MEDICINES. 2)MOREOVER I GOT MARRIED ON FEB 2014, WILL THIS MEDICINES EFFECT MY FAMILY PLANNING.

doctor1 MD

Even taking your vitamin for hair loss, a certain amount of hair will fall out every month anyway. So don t be concerned by normal shedding. Problems arise when the shedding of hair is greater than the regeneration. Some things are associated with greater hair loss: * heavy metals like mercury, cadmium, and lead. * sudden weight loss * increased stress * excess copper (oral contraceptives can result in excess copper) * underactive thyroid gland * a diet low in b vitamins * women can lose more hair after childbirth Also, bleaching, perming and some colour treatments will cause a lot of hair breakage. Its important to understand these causes so you take the correct approach - you may not need a vitamin for hair loss. You may need to correct thyroid activity, or deal with heavy metals. If you re concerned about excess hair loss, it might be a good idea to find out what s causing it. A Checklist * Are there hereditary factors? * Are you taking any medications that might have hair loss as a side effect or that prevent absorption of any vitamin for hair loss you are taking? * Are you under a lot of stress lately? How many of these vitamins and nutrients are in your vitamin for hair loss? Folic acid - may delay the onset of grey hair, and is helpful in preventing hair loss. 500 - 2000 mcg (that s micrograms) per day Paba - some evidence from the 1940 s that it can help return grey or white hair to its original colour Biotin, Pantothenic acid, & niacin - these B vitamins are associated with hair health. silica - can be associated with hair loss. Supplementation of silica or silica rich herbs like horsetail are recommended more when hair follicles are still alive. 30 -50 mg per day zinc - associated with greyness and poor hair growth. May be beneficial for those with male pattern baldness, as it inhibits an enzyme associated with converting testosterone to DHT (wh

doctor1 MD

hi doctor i have hair loss problem i am losing hair since 16,i am 23 now from around 21 my hair loss worsened i am currently norwood 3.5from front and diffuse thinner upto nw5,i have thinned all over top,i tried finepecia once but got side effects i took it for 3 days only,so my concern is should i try it again/? is it safe

Recent questions on  Androgenic alopecia

doctor1 MD

Hi.

I am suffering from hair loss at the top of my head (Female 28yrs old), and also mild shedding all over my head. My Trichologist said Is TE and Androgenic Alopecia. My iron levels were 42 (UK levels), and she gave vitamins that contain iron (86mg a day). Isn't that too much iron?

doctor1 MD

I ve experienced thinning weakening hair since a very bad case of the flu 18months ago I had a comprehensive blood test four months ago that showed I had problems with my thyroid TSH was elevated although t4 was normal range. I am trying to find out if I am experiencing hair thinning due to androgenic alopecia ... Would a Dihydrotestosterone blood test tell me if this is the case

doctor1 MD

Hello Doctor, i am 28 years old male. I have been suffering from hair fall problem for last few years. I had very dense and thick hairs, but now it has reduced drastically. I consulted a doctor and she advised me to use Mintop (5%) foam as I am suffering from male pattern baldness. Kindly suggest whether this line of treatment is ok or not..is it a long term solution to the problem or not?

doctor1 MD

Hi,My age is 28 years and i was diagnosed with male pattern baldness around 3 yrs ago. The doctor told me that it is because of hereditary reasons and has been aggravated due to change of water as i had shifted to Bangalore around 5 yrs back. I also took a treatment for about an year after during which my hair loss stopped.But i suppose this is an irreversible process and in order to avoid any hair loss in future:
1. i want to know that apart from a proper diet, what else i can do for this?
2. I suppose the water here in Bangalore is very hard, but i have been using this water for almost 5 years now, so is my scalp and hair not used to it by now? Is using this water to wash my hair still a danger now also ? Would it be advisable to shift to soft/packaged drinking water for washing hair? I used it for last 2 weeks and noticed that hair becomes soft but totally flat, now my doubt is that again a "change of water" from hard (which i am used to) to soft might lead to hair loss.

3. I might shift from Bangalore to a new place in future, what is the best way to save my hair from thinning and any further hair loss?

doctor1 MD

Hi, I was using Chymotra Minoxidil 5 % with Absolute Alochol 40% v/v. I ordered another Chymotra online when the earlier one got over. But I noticed a difference in the two packs. The new Chymotra Minoxidil has the same Minoxidil content but it's...

doctor1 MD

i am having hair fall problem and dandruff,my doctor suggested keraboost tablets,noskurf lotion,salisia kt shampoo and tressgrow lotion,is that mean i am having Androgenic alopecia and will it leads to baldness if i didnt consult doctor for long...

doctor1 MD

Hi, I am still experiencing hair fall , Please suggest This is what you recommended before.... Brief Answer: Minoxidil and androanagen Detailed Answer: Hello Thanks for the photographs. It is androgenic alopecia caused due to excessive response of...